MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SL FOLEY SWIVEL, 3-WAY SILICONE; STATLOCK DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 SL FOLEY SWIVEL, 3-WAY SILICONE; STATLOCK DEVICE
Catalog Number FOL0105
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause for this failure mode could be due to "adhesive chemistry not appropriate for application (poor quick stick characteristics)".It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: the statlock® device is a stabilization device for compatible catheters.Contraindications: known tape or adhesive allergies.Warnings and precautions: 1.Do not use the statlock® device where loss of adherence could occur, such as with a confused patient, diaphoretic or non-adherent skin, or when the access device is not monitored daily.2.Observe universal blood and body fluid precautions and infection control procedures, during application and removal of the statlock® device.3.Minimize catheter manipulation during application and removal of the statlock® device.4.Daily maintenance: a.The stat lock® device should be assessed daily and changed when clinically indicated, at least every seven days.B.If pad becomes soiled, wash with soap/water, saline or hydrogen peroxide.Do not use alcohol or prepackaged bathing systems, which could lead to early lifting.C.If showering/bathing, cover with plastic wrap or waterproof dressing.D.Conduct skin assessment prior to application and repeat daily per facility protocol.E.Use clinical judgment on the removal of the statlock® stabilization device if the patient experiences any fluid shifts that may interfere with skin integrity.Preparation: 1.Place foley catheter into retainer.Directional arrow should point towards catheter tip, and balloon inflation arm should be next to the clamp hinge.2.Close lid, being careful to avoid pinching the catheter.3.Identify securement site by laying the device retainer on the front of the thigh, leaving 1 inch of catheter slack between insertion site and the statlock® device retainer.4.After placing the statlock® stabilization device off to the side, cleanse and degrease the securement site with alcohol per hospital policy.Let skin dry.5.Apply skin protectant, in direction of hair growth, to area larger than securement site.Allow to dry completely (10-15 seconds).6.Using permanent marker, write initials and date of application on the statlock® device anchor pad.Note: always secure catheter into the statlock® device retainer before applying adhesive pad on skin.Place and peel: 7.Align the statlock® stabilization device over securement site leaving 1 inch of catheter slack.Make sure leg is fully extended.8.While holding the retainer to keep the pad in place, peel away paper backing, one side at a time and place tension-free on skin.Removal technique: disengage: 1.Open retainer by pressing release button with thumb, then lift to open.2.Remove foley catheter from the statlock® device.Dissolve: 3.Wipe the edge of the pad using at least 5-6 alcohol pads until a corner lifts.Then continue to stroke undersurface of pad with alcohol to dissolve adhesive pad away from skin.Do not pull or force pad to remove.".
 
Event or Problem Description
It was reported that the statlock would not stick properly.

Brand Name
SL FOLEY SWIVEL, 3-WAY SILICONE
Common Device Name
STATLOCK DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10214939
Report Number1018233-2020-04180
Device Sequence Number2668566
Product Code EYJ
UDI-Device Identifier00801741076145
UDI-Public(01)00801741076145
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2020
Device Catalogue NumberFOL0105
Device Lot NumberJUDZ0395
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1